Hail, Valley
- When
- May 30, 3:53 PM MST to 4:03 PM MST
- Where
- Valley County, 4 mi NW of Tampico
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.333, -106.883
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at May 30, 1:23 PM MST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 223 PM MDT TUE MAY 30 2006 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH THURSDAY... A CHANGE IN THE PATTERN IS IN THE OFFING THAT WILL END THE COOL AND UNSETTLED WEATHER OF THE PAST FEW DAYS. THE MAIN WEATHER SYSTEM HAS LONG DEPARTED NE INTO NORTHERN MANITOBA. AN UPPER TROUGH LINGERS OVER THE AREA...BUT IS WEAKENING...DRYING OUT AND WARMING. A WEAK SHORTWAVE JUST BRUSHING OUR NORTH TODAY. MODELS SHOW ANOTHER WEAK SHORTWAVE IN WESTERN WYOMING TO MOVE ACROSS SE MT TONIGHT. OTHERWISE...JUST DEALING WITH AN UNSTABLE AIRMASS WHICH IS FORMING A FEW TOWERING CUMULUS AND ISOLATED SHOWERS. WILL KEEP 20 POPS INTO EVENING. WEST WINDS SHOULD QUICKLY DIE OUT THIS EVENING AS SURFACE GRADIENTS ARE BECOMING QUITE WEAK. OTHERWISE...HIGH PRESSURE ALOFT FORMING OVER THE SW STATES RIDGES STRONGLY NORTH...BRINGING A DRY AND WARMER AIRMASS INTO MONTANA. MODELS ALL AGREE VERY WELL ON THIS. THE AIRMASS WILL BE DRIER AND LESS UNSTABLE WEDNESDAY...BUT STILL UNSTABLE ENOUGH THAT A SMALL ISOLATED LATE AFTERNOON SHOWER OR TWO COULDNT BE RULED OUT...NOT ENOUGH TO MENTION IN ANY PRODUCTS THOUGH. STRENGTHENING RIDGE FOR MORE WARMING AND DRYING THURSDAY...HIGHS INTO THE 80S. SIMONSEN .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... MADE A FEW CHANGES TODAY...ESPECIALLY IN THE FIRST FEW PERIODS...BUT STILL EXPECT WARM AND GENERALLY DRY EXTENDED PERIOD. FOR FRIDAY AMPLIFIED RIDGE BUILDS AHEAD OF UPPER TROUGH PUSHING INTO THE PACIFIC NORTHWEST. AS A RESULT STRONG THERMAL RIDGE BUILDS...WHICH THE MODELS HAVE BEEN CONSISTENT ON OVER LAST DAY OR SO...WITH 700MB TEMPS IN THE 8 TO 12 DEGREE RANGE. MIXING THESE TEMPS DOWN FROM 700MB YIELDS HIGHS IN THE LOW TO MID 90S. WILL NOT GO QUITE THAT WARM YET...BUT WILL BUMP MOST AREAS TO NEAR 90 AND INCOMING SHIFTS WILL NEED TO KEEP AN EYE ON THIS. RECORD HIGH TEMPERATURE FOR GLASGOW IS ONLY 93. HAVE ALSO BUMPED UP LOWS FOR THURSDAY NIGHT AND FRIDAY NIGHT WITH STRONG THERMAL RIDGE KEEPING TEMPS IN THE 50S BOTH NIGHTS. RIDGE BREAKS DOWN FRIDAY NIGHT WITH ECMWF AND GFS DEPICTING QUITE A BIT OF ENERGY MOVING THROUGH FLOW THIS WEEKEND. FORECAST ALREADY HAD POPS FOR FRIDAY NIGHT AND LEFT AS IS...AND ADDED SOME POPS FOR SATURDAY THROUGH SUNDAY WITH THETA E RIDGE ACROSS AREA AND INCREASING PRECIPITABLE WATER VALUES. LEFT REST OF FORECAST AS IS...WITH DRY AND WARM CONDITIONS EXPECTED AS FLATTENED RIDGE BUILDS SLOWLY NORTH. JJZ && .AVIATION... VFR CONDITIONS PREVAILING FOR NEXT 24 HOURS. ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE THIS AFTERNOON AND EVENING...WITH THE HEAVIEST CELLS PUSHING LEVELS CLOSE TO MVFR. WEST WINDS IN 10 TO 15 KNOT RANGE THIS AFTERNOON AND EVENING WITH GUSTS UP TO 20 KNOTS...OTHERWISE LIGHT WINDS EXPECTED. JJZ && .CLIMATE... AFTER ONE OF THE DRIEST FIRST HALVES OF MAY...HAVING ONLY 0.12 RAINFALL THROUGH THE 18TH...MEASURABLE RAIN HAS FALLEN ON 9 OF THE LAST 11 DAYS TO PUT THE MONTHS RAINFALL ABOVE NORMAL. 7 DAYS IN A ROW HAVE HAD MEASURABLE RAIN...TIED FOR 11TH LONGEST STREAK OF MEASURABLE DAYS SINCE 1893. STILL A PPOSSIBILITYOF GETTING 8 DAYS IN A ROW...BUT WE WILL FALL SHORT OF THE RECORD OF 12 DAYS IN ROW SET IN 1906. SIMONSEN && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 802 PM MDT MON MAY 29 2006 MTZ016>027-059>062-301200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 802 PM MDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Glasgow radar (KGGW), 24 km away, was scanning. The volume nearest the first event began at 22:54 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2006Every state in 2006This day in weather historyWarnings in Montana, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506020, 5506021.